levothyroxine 100mg

levothyroxine 100mg

Ive been hypo since 2013, been up and down the dosage scale ever since. last year i was on 100 levo then doctor told me i was verging on hyper so dropped my dose after which my bloods indicated i needed more! so was put back up to 75 which was again not enough. eventually put on 100 again and now bloods say im going into hyper,

im sure the doc will want to drop my dose again on next visit but even though im not perfect i think this is the best ive been so far along this roller coaster of a journey. my energy levels are better, but not wonderful and i still have muscle fatigue and tiredness.

Has anyone else had similar experiences? Can anyone suggest I request different tests or should i just go with what the doc suggests - which i know will only put me back on the same ride!

Can anyone suggest any other tests i could ask for (doc permitting)

9 Replies

oldestnewest
  • Hi, I'm no expert but you say your blood results say you are hyper. How do you feel? Have you got any symptoms of hyper? Shaking, palpitations, sweating, to name a few.

    I'm sure someone with more knowledge will advise you more than I can.

    Drs do seem to treat blood results rather than looking at the patients signs and symptoms. If you don't have symptoms of hyper then you are not hyper.

  • Thank you so much for a speedy reply, i want to go to docs armed with some counter questions if he wants to reduce my dose Yes my TSH was 0.03 and T4 21.9, from other opinions ive read it seems ok to be low in TSH and in the upper range of T4 as i am. I have no hyper symptoms like you mention and def feeling better in the energy dept so i think i will ask for further investigation and hope he lets me carry on with 100 for the time being. He's quite good in that he listens to my symptoms so he might go along with it hopefully

  • I think I would first suggest seeing a different doctor although many do this adjustment up/down according to your TSH only, whilst ignoring any symptoms you may have.

    Email louise.warvill@thyroiduk.org.uk and ask for a copy of Dr Toft's article in Pulse Online. Read question 6 and discuss with your GP that you need more instead of less to relieve you of your symptoms. Dr Toft says some of us do need a suppressed TSH. Ignore his last sentence of course as it makes no sense putting the oness onto the patient rather than the doctor.

    Oh, for doctors to be sensible like this one.

    web.archive.org/web/2010103...

    web.archive.org/web/2010103...

    Our doctors have no idea what it does to our metabolism if we have hormones (100 is quite a small dose anyway) adjusted to the TSH which varies throughout the 24 hours. Neither do they realise the damage that the patient can occur if underdosed. If we are overdosed we would reduce meds ourself due to the hyper symptoms. We can get other diseases due to too little thyroid hormones. T4 may not convert sufficiently to T3 which is what drives our whole body, from brain, heart and every single thing.

    We have to read and learn in order to get well, despite the guidelines laid down by the BTA et al.

    When you have your next blood test, fast and have it as early as possible (TSH is highest then). Leave around 24hours after taking levo to have your blood test as it may skew results.

    Ask also for Vitamin B12, Vit D, iron, ferritin and folate. Also ask for the addition of T3 as Dr Lowe advises (although the amount he suggests is now out of date but a little is better than none).

    Always get a print-out of your blood tests with the ranges for your own records and so that you can post if you have a query.

  • thank you so much for your reply. i want to go to docs armed with some additional information, likeyou have given.

    my doc is quite good, he does listen to my symptoms and is quite sympathetic so i will print some bits out to show.

    my TSH is 0.03 and T4 21.9

  • I am glad you've a good and responsive doctor. He might be willing for you to have a suppressed TSH and maybe add some T3 to see if you benefit.

    Best wishes

  • Curtains, there's no need to adjust dose according to low TSH. Read Dr. Toft's comments in Treatment Options thyroiduk.org.uk/tuk/about_...

    If your GP is determined to adjust your dose and you can't persuade him not to, ask him to consider 75mcg/100mcg alternate days.

  • Thanks I'll put that to him as I don't want to go down the same road as travelled last year

  • What a beautiful dog. Labrador, I believe. I could give him a hug.

  • Yes she's a golden retriever called Kyra, daft as a brush!!!

You may also like...